Page 2 of 2 FirstFirst 12
Results 11 to 19 of 19

Thread: Neurontin withdrawal

  1. #11
    Senior Member
    Join Date
    Jun 2005
    Location
    Norway
    Posts
    17,420
    Due to I don’t like to be on any medication, but are on gapapentin, 1800mg, which does not seem that high, still it works, but still I try a couple of times each year to get off it, and when I do it I try to phase down, but I have also done it over a couple of days, several times, -both my experiments results in more pain, so after a some time a day or two-three, I have to go back on it cause the pain etc. During my experiments to get off, I have never felt any seizure, only more pain. Just my personal experiences.

  2. #12
    Senior Member
    Join Date
    Nov 2004
    Location
    Florida
    Posts
    1,322
    I don't think Nick was on it long enough, or on a high enough dose to be in danger of siezure. My concern is that he finished the Rx so long before his next appointment. He has a history of abusing drugs and alcohol. His doctors know that. Perhaps that is why he was refused a premature refill? It happened to a friend of mine with alcohol neuropathy, too. No meds for you! She is on her own now. Doctors don't want to hear about her pain, until she can prove that she is totally clean and sober. I sincerely hope that Nick is okay!

  3. #13
    Quote Originally Posted by Broknwing
    Just to clarify, the risk of a seizure from neurontin withdrawl is a legitimate concern, even without a history of seizures. The medication changes your brain chemistry to prevent them, it can cause them in non-seizure prone people due to this....
    Broknwing,
    I was curious where you got your info. Care to share? I heard of one case a couple of years ago involving an elderly woman who developed some edema of the brain after abrupt discontinuation of Lyrica (no seizures, but other equally nasty symptoms), but haven't heard of anything since. To be safe, it is certainly best to taper off any AED, and I would recommend it, but I have yet to hear of any non-eptileptics developing withdrawal-related seizures (unless it was a benzodiazepine, e.g. valium, klonopin, ativan, or a barbituate, e.g. phenobarbital). Of course, just because I haven't heard, doesn't mean it hasn't happened, and I am glad to be enlightened when I am wrong.

  4. #14
    Quote Originally Posted by SoFla
    I don't think Nick was on it long enough, or on a high enough dose to be in danger of siezure. My concern is that he finished the Rx so long before his next appointment. He has a history of abusing drugs and alcohol. His doctors know that. Perhaps that is why he was refused a premature refill? It happened to a friend of mine with alcohol neuropathy, too. No meds for you! She is on her own now. Doctors don't want to hear about her pain, until she can prove that she is totally clean and sober. I sincerely hope that Nick is okay!
    To clear this up for you. Nick had an appointment for the 9th of January. We were unable to get to keep it since we could not find any transportation to take us. He is not able to walk without a lot of pain and we would have had to cross a main street if we had taken public transportation. Therefore, we had to ask for his appointment to be rescheduled at the clinic. We thought it would still fall within the timeline where he would have enough meds to cover the days. Sadly we were given an appointment for the 30th of January which was more than the month covered by the scrip. He was given the scrip in Dec so it was not enough. I do want to also bring up the fact that he has stopped drinking too. Has been completely alcohol free since the first of this month. Thank God for this. I think he is on the right track now. Thank you for your concern.

    To update all on his withdrawal from the neurontin:

    He has only complained of feeling dizzy or lightheaded. He has told me that the pains are worse today but he is going to get someone to take him to ER tomorrow morning after he takes Isis to school. He is trying so hard to be a good dad to her and responsible for her needs at the same time that he has to cope with the neuropathy pain that I worry about him. He had gone to the ER in the county hospital so also many of the rules are not the same as when you go to a particular doctor. We tried to see if they would help and the only thing they told him was to go to ER. There has been no other possible way that he could get another scrip through any other doctor. We did call the clinic for the county hospital to see if they could help but they also said he would have to wait for his next appointment. I do worry about the withdrawal symptoms showing up during the time I am asleep because then I wouldn't be aware and be able to do something to help him. I am hoping that he doesn't get any worse before he gets to go into ER.

    One thing I am very happy about is that he is no longer drinking at all. So much that I even started a thread about it before I posted here. Had been sharing this info with some friends at CC but was also waiting to see how long he would remain off the liquor. So ... so far, so good. Our family members are very happy to hear about this too. Maybe this New Year is going to be better than the way it ended last year for us. I hope and pray so.

    After he goes to ER tomorrow, God willing, I will post and update on his day and health.

    Thank you all for your replies, concern and support. We have really felt the care you give to us and appreciate it.

    Raven

  5. #15
    Raven:
    Nick has a great friend in you! Let us know how it goes. Transportation can be such a pain-
    CKF

  6. #16
    Senior Member
    Join Date
    Nov 2004
    Location
    Florida
    Posts
    1,322
    I am overjoyed to learn that Nick is behaving himself!

    Now I feel the need to put a great big SHAME-SHAME on the doctor who will not refill the Rx until the next physical visit.

    I can't tell you how happy I am that all is well....

  7. #17
    Raven,
    A big congrats to Nick on stopping drinking!

    It is such a waste of resources that he has to go to the ER to get another script for Neurontin. There is no good reason that his doc should not give him enough to cover until his next appt. If it were me, I'd be calling his doctor and insisting on a refill, and not give up until I talked to the doctor personally (but then I can be a pain in the a**). Sometimes it is the front desk that is doing the refusing, and the doctor doesn't even know about it. Neurontin is not a controlled substance or even a drug that is abused by anybody. I know, I have worked with plenty of alcoholics and addicts, and have been surprised by some of the drugs they will abuse, but never Neurontin.

    My experience with withdrawal from Neurontin, and I have done it cold-turkey more than once (not that I recommend this) was that the withdrawal symptoms were not bad, but having the neuropathic pain return in itself is bad enough. I take something else for MY neuro pain, neurontin did not work for me, but I sure don't like it when it returns, it is a pain that is worse than other pain. I hope that he gets the relief he needs soon.

  8. #18

    Quick Update

    Nick did go to the ER this afternoon. The doctor gave him a scrip and also included a refill this time. He was also told to exercise his leg and foor a bit to help him some. They have also told him he needs to start going to a free clinic where he can get his med for high blood pressure. He was told they would take care of that problem there. I didn't go with him this time but his friend took him and stayed with him so she could bring him home too. Thank heaven for friends like her.

    He will probably be replying with more information tomorrow. He was tired and decided to go to bed early tonight. I will also be doing the same now since I feel tired too.

    Thank you all for your support and help. It is much appreciated. Good night everyone.

    Raven

  9. #19

    Brand new member- went off neurontin suddenly, really sick

    hi i just joined, your post caught my eye. i was in similar situation, went off neurontin too suddenly a few years ago, got extremely sick, dizzy, weird head buzzing, balance off. woke up once after not realizing i had gone "to sleep"-not sure what had happened- maybe i was out of it, felt like i had gone to the other side. i subsequently saw Neuro who said it probably wasn't from the meds. However, i never resumed the meds. felt like i was lucky to get out of them, didn't want to ever experience that again, and haven't. i did not realize at the time about potential risks, as i was new to taking meds, and Neuro never mentioned about needing to go off on a gradual schedule, and i ran out of them before i could step down properly. i changed Neuros after that of course...unfortunately still don't have a good handle on hemidystonia and other probs related to electrocution or whatever.

Similar Threads

  1. Replies: 196
    Last Post: 06-12-2014, 09:41 PM
  2. found other neurontin side effects
    By metronycguy in forum Pain
    Replies: 5
    Last Post: 06-29-2007, 02:37 PM
  3. Replies: 1
    Last Post: 09-29-2004, 10:15 AM
  4. Replies: 0
    Last Post: 05-09-2003, 04:59 PM
  5. The Selling of Neurontin
    By antiquity in forum Pain
    Replies: 0
    Last Post: 01-16-2003, 11:25 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •